MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Death (1802)
Date of Event 10/24/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The reported complaint of "the icy catheter (lot #93192) leak" was confirmed during the functional testing of the returned catheter.Bonding leak was observed at the proximal end of the medial balloon.The probable root cause for the reported complaint was due to a latent defect at the bond.Upon visual inspection, no physical damage was observed.Noticed dried blood residue on the catheter balloons and on the proximal luer tubing.During functional testing, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a bond leak was observed at the proximal end of the medial balloon.It is unlikely that the defective catheter was shipped.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for suk with lot number 93192.Based on zoll medical safety assessment, the event of death was serious because it met criteria for seriousness (death).The patient was in a critical condition after cardiac arrest.Infusion of 1l of sterile saline is common in the management of critically ill patients and likely not contributed in the event of the patient's death.Death was probably due to the patient's clinical condition.
 
Event or Problem Description
After less than 24 hours of ivtm therapy, customer reported that the 500ml bag of saline had emptied.There was no fluid observed on the patient's bed, floor or the console.Second saline bag was placed and also drained.The icy catheter (lot #93192) was removed and shows compromised balloon.There was no report of the thermogard ivtm system had alarmed.The saline fluid was clearly infused into the patient.Patient death was reported.However, cause of death is unknown.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key9359195
Report Number3010617000-2019-01042
Device Sequence Number11233596
Product Code NCX
UDI-Device Identifier00849111075220
UDI-Public00849111075220
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number93192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;